Avelox, Cipro And Levaquin Lawsuits
Have you or has someone you know used fluroquinolone antibiotics that were prescribed sometime between 2009 and August 2013? These drugs include the common antibiotics Avelox, Cipro and Levaquin. They have been shown to increase your risk for peripheral neuropathy.
Peripheral neuropathy is a nerve disorder that can occur in both the arms and the legs. Symptoms of peripheral neuropathy include:
- Loss of reflexes
- Burning pain
These symptoms caused by peripheral neuropathy arise when damage occurs to the nerves that send information both to and from the brain and spinal cord to the rest of the body. The damage causes an interruption to this connection. The varying symptoms of peripheral neuropathy depend upon which nerves are affected.
Peripheral neuropathy may occur any time during or after treatment with fluroquinolones. It can last months, or years, after the treatment has stopped. The effect can be permanent. Symptoms of peripheral neuropathy can develop rapidly, even within just a few days of starting these antibiotics.
In August 2013, the FDA issued a drug safety communication warning that peripheral neuropathy may arise at any time during treatment and may continue for months, or even years, after use of the medication is stopped. Please see http://www.fda.gov/Drugs/DrugSafety/ucm365050.htm.
If you or someone you know has used these drugs prior to August 2013 and has been diagnosed with peripheral neuropathy, contact Milavetz, Gallop & Milavetz, P.A., for a free consultation.